Alert archive / Arizona / Snow Advisories in 2007
Snow Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this snow advisory at Mar 22, 2007, 11:57 PM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2007, 11:57 PM MST (06:57 UTC)
- Expired
- Mar 24, 2007, 12:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTWC 230657 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1157 PM MST THU MAR 22 2007 ...MOUNTAIN SNOW TONIGHT AND FRIDAY... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING PERIODS VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHEAST ARIZONA INTO FRIDAY NIGHT. AZZ019-030-033>035-231500- /O.NEW.KTWC.SN.Y.0008.070323T0700Z-070324T0000Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1157 PM MST THU MAR 22 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST FRIDAY ABOVE 7000 FT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST FRIDAY ABOVE 7000 FEET. SNOW LEVELS WILL FALL TO NEAR 7000 FEET OVERNIGHT WITH ACCUMULATIONS UP TO 6 INCHES POSSIBLE ABOVE 8000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS45 KTWC 230915 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST FRI MAR 23 2007 ...ADDITIONAL MOUNTAIN SNOW POSSIBLE TODAY... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING PERIODS VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHEAST ARIZONA INTO TONIGHT. AZZ019-030-033>035-232115- /O.CON.KTWC.SN.Y.0008.000000T0000Z-070324T0000Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 215 AM MST FRI MAR 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7000 FEET. SNOW LEVELS WILL FALL TO NEAR 7000 FEET THIS MORNING WITH ACCUMULATIONS OF 4 TO 8 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KTWC 231606 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 906 AM MST FRI MAR 23 2007 .A STORM SYSTEM WILL CONTINUE TO BRING PERIODS WET MOUNTAIN SNOW TO SOUTHEAST ARIZONA INTO TONIGHT AS IT MOVES INTO SOUTHEAST ARIZONA. OVERNIGHT...5 INCHES OF SNOW FELL AT HANNAGAN MEADOW AND AT 8500 FEET ON MT. GRAHAM...WITH 1 TO 2 INCHES OF SNOW ABOVE 7000 FEET ON MT. LEMMON AND ALONG HIGHWAY 191 NORTH OF ROSE PEAK. AZZ019-030-033>035-240000- /O.CON.KTWC.SN.Y.0008.000000T0000Z-070324T0000Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 906 AM MST FRI MAR 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7000 FEET. SNOW LEVELS WILL FLUCTUATE BETWEEN 6500 AND 7500 FEET TODAY. PERIODS OF HEAVY MOUNTAIN SNOW AND THUNDERSTORMS WILL BE INTERSPERSED WITH OCCASIONAL SUNSHINE TODAY...WHICH WILL CAUSE HIGHLY VARIABLE TRAVEL CONDITIONS. WET SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ABOVE 7000 FEET THROUGH THIS EVENING...WITH A FEW MOUNTAINTOP SPOTS RECEIVING A TOTAL STORM ACCUMULATION APPROACHING A FOOT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS WITH RAPIDLY CHANGING VISIBILITIES. USE CAUTION WHILE DRIVING. $$ PYTLAK
000 WWUS45 KTWC 232113 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST FRI MAR 23 2007 .A STORM SYSTEM WILL CONTINUE TO BRING PERIODS WET MOUNTAIN SNOW TO SOUTHEAST ARIZONA INTO TONIGHT AS IT MOVES NORTHEAST ACROSS THE AREA. SNOW TOTALS SO FAR SINCE WEDNESDAY NIGHT INCLUDE 12 INCHES ON THE TOP OF MOUNT GRAHAM...9 INCHES AT HANNAGAN MEADOW. SINCE LAST NIGHT...4 INCHES HAS FALLEN ON MOUNT LEMMON...WITH 1 TO 2 INCHES AT 7000 FEET IN THE PINALENO MOUNTAINS AND ALONG HIGHWAY 191 IN NORTHERN GREENLEE COUNTY. FOR MUCH OF THE DAY...TEMPERATURES IN THE MOUNTAINS HAVE BEEN ABOVE FREEZING IN BETWEEN THE SNOW SHOWERS. THIS HAS CAUSED SOME OF THE HEAVY WET SNOW TO MELT AND HAS KEPT ROADS IN DECENT SHAPE. HOWEVER AS THE SUN SETS AND THE SNOW LEVEL FALLS TO 6500 FEET THIS EVENING... THE SNOW WILL NOT ONLY ACCUMULATE MORE READILY...BUT WATER AND SLUSH ON THE ROADS WILL FREEZE INTO ICE. VISIBILITIES WILL ALSO BE BELOW A QUARTER OF A MILE AT TIMES IN SNOW AND FOG. AZZ019-030-240515- /O.EXT.KTWC.SN.Y.0008.000000T0000Z-070324T1900Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 213 PM MST FRI MAR 23 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST SATURDAY ABOVE 7000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST SATURDAY. SNOW LEVELS...WHICH HAVE BEEN NEAR 8000 FEET FOR MUCH OF THE DAY...WILL FALL TO 6500 FEET TONIGHT. ADDITIONAL WET SNOW ACCUMULATIONS OF 4 TO 9 INCHES CAN BE EXPECTED ABOVE 7000 FEET THROUGH SATURDAY MORNING. ANY SNOW THAT HAS MELTED TODAY WILL FREEZE INTO ICE LATER TONIGHT. A FEW MOUNTAINTOP SPOTS WILL LIKELY END UP WITH A 60 HOUR TOTAL STORM ACCUMULATION OF UP TO 18 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS WITH RAPIDLY CHANGING VISIBILITIES. USE CAUTION WHILE DRIVING. $$ AZZ033>035-240500- /O.EXT.KTWC.SN.Y.0008.000000T0000Z-070324T0500Z/ TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 213 PM MST FRI MAR 23 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS EVENING ABOVE 7000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM MST THIS EVENING. SNOW LEVELS...WHICH HAVE BEEN NEAR 8000 FEET FOR MUCH OF THE DAY...WILL FALL TO 6500 FEET TONIGHT. ADDITIONAL WET SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ABOVE 7000 FEET THIS EVENING...BRINGING TOTAL ACCUMULATIONS TO 4 TO 8 INCHES. ANY SNOW THAT HAS MELTED TODAY WILL FREEZE INTO ICE LATER TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS WITH RAPIDLY CHANGING VISIBILITIES. USE CAUTION WHILE DRIVING. $$ PYTLAK
000 WWUS45 KTWC 240423 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 923 PM MST FRI MAR 23 2007 .A STORM SYSTEM WILL CONTINUE TO CONTINUE TO MOVE EAST OVERNIGHT. THIS SYSTEM WILL BRING PERIODS WET MOUNTAIN SNOW TO THE MOUNTAINS OF SOUTHEAST ARIZONA OVERNIGHT. AZZ033>035-240530- /O.CAN.KTWC.SN.Y.0008.000000T0000Z-070324T0500Z/ TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 923 PM MST FRI MAR 23 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE SNOW ADVISORY. THE STORM SYSTEM THAT BROUGHT SNOW TO THE MOUNTAINS TODAY CONTINUES TO MOVE EAST TONIGHT. THE THREAT OF SIGNIFICANT ADDITIONAL SNOW ACCUMULATION IS OVER...THUS THE ADVISORY HAS BEEN CANCELLED. $$ AZZ019-030-241045- /O.CON.KTWC.SN.Y.0008.000000T0000Z-070324T1900Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 923 PM MST FRI MAR 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY. SNOW LEVELS HAVE FALLEN TO AROUND 6500 FEET TONIGHT. ADDITIONAL WET SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED ABOVE 7000 FEET THROUGH SATURDAY MORNING. ANY SNOW THAT MELTED TODAY WILL FREEZE INTO ICE TONIGHT. A FEW MOUNTAINTOP SPOTS WILL LIKELY END UP WITH A 60 HOUR TOTAL STORM ACCUMULATION OF UP TO 18 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS WITH RAPIDLY CHANGING VISIBILITIES. USE CAUTION WHILE DRIVING. $$
000 WWUS45 KTWC 240949 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 249 AM MST SAT MAR 24 2007 AZZ019-030-241800- /O.CON.KTWC.SN.Y.0008.000000T0000Z-070324T1900Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 249 AM MST SAT MAR 24 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 7000 FEET. SNOW LEVELS HAVE FALLEN TO AROUND 6000 FEET THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED ABOVE 7000 FEET IN GREENLEE AND GRAHAM COUNTIES. ANY SNOW THAT MELTED TODAY WILL FREEZE INTO ICE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS WITH RAPIDLY CHANGING VISIBILITIES. USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this snow advisory went out at Mar 22, 9:30 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 22, 9:30 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 PM MST THU MAR 22 2007 .SYNOPSIS...A STORM SYSTEM OVER NORTHERN BAJA CALIFORNIA WILL GRADUALLY LIFT NORTHEAST ACROSS SOUTHEAST ARIZONA ON FRIDAY. SIGNIFICANT AND BADLY NEEDED PRECIPITATION IS EXPECTED...ALONG WITH A FEW THUNDERSTORMS AND ACCUMULATING SNOW IN THE HIGHEST ELEVATIONS. DRY AND WARMER CONDITIONS WILL RETURN ON SUNDAY AS THE STORM SYSTEM DEPARTS INTO THE PLAINS. HOWEVER...ANOTHER STRONG SYSTEM WILL PRODUCE GUSTY WINDS AND SOME COOLING BY TUESDAY AND WEDNESDAY AS IT PASSES ACROSS THE GREAT BASIN. && .DISCUSSION...WATER VAPOR IMAGERY INDICATED THAT THE LOW OVER NORTHERN BAJA/GULF OF CALIFORNIA WAS QUASI-STATIONARY AND AWAITING A KICK FROM UPSTREAM SYSTEM...CURRENTLY MOVING INTO THE PACIFIC NORTHWEST...TO START MOVING IT TO THE NORTHEAST. LOOKS LIKE THIS WILL HAPPEN SOMETIME EARLY FRIDAY MORNING WITH THE LOW FORECAST TO BE NEAR SIERRA VISTA EARLY FRIDAY EVENING. IN THE MEANTIME...MOIST SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL KEEP OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS IN THE FORECAST. TEMPERATURE OBSERVATIONS IN THE MOUNTAINS THIS EVENING WOULD PUT THE SNOW LEVEL RATHER HIGH...AROUND 9000 FEET...WITH SLUSHY ACCUMULATIONS LIKELY OCCURRING. AS THE LOW MOVES CLOSER TO THE STATE OVER THE NEXT 24 HOURS...THE SNOW LEVEL WILL LOWER TO AROUND 6500 FEET WITH LOWER LEVELS NEAR THE CORE OF THE LOW. MIDSHIFT MIGHT HAVE TO CONSIDER HOISTING A SNOW ADVISORY FOR FRIDAY. RAINFALL AMOUNTS THIS AFTERNOON AND EVENING WERE GENERALLY IN THE TENTH TO HALF INCH RANGE WITH LOCAL AMOUNTS UP TO ONE INCH. THE STRONGEST STORMS TODAY ALSO PRODUCE WIND GUSTS UP TO 50 MPH AND PEA TO DIME SIZE HAIL. HAD ONE REPORT OF HAIL COVERING THE GROUND UP TO ONE INCH DEEP. && .AVIATION...SCATTERED SHOWERS WILL CONTINUE OVERNIGHT ALONG WITH EMBEDDED THUNDERSTORMS...WHICH WILL PRODUCE AREAS OF LOWER VISIBILITIES AND CEILINGS. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 22, 12:08 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1208 PM MST THU MAR 22 2007 AZZ029-030-033>035-231100- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE THROUGHOUT THE AFTERNOON AND CONTINUE INTO THE NIGHT. THE ATMOSPHERE HAS BECOME UNSTABLE...AND WITH STRONG WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...A FEW THUNDERSTORMS COULD PRODUCE HAIL UP TO THREE QUARTERS OF AN INCH AND WIND GUSTS NEAR 50 MPH. RAINFALL AMOUNTS OF UP TO A HALF AN INCH CAN BE EXPECTED WITH THE STRONGEST STORMS. IN THE MOUNTAINS...THE SNOW LEVEL WILL REMAIN NEAR 8000 FEET TONIGHT...BUT ONLY MINOR SLUSHY ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY. THE SNOW LEVEL IS EXPECTED TO FALL TO AROUND 6000 FEET BY FRIDAY NIGHT...WITH WET SNOW ACCUMULATIONS OF 2 TO 6 INCHES POSSIBLE ABOVE 7000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-231100- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. THE ATMOSPHERE HAS BECOME UNSTABLE...AND WITH STRONG WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...THERE IS A RISK THAT A FEW THUNDERSTORMS WILL PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS NEAR 50 MPH. RAINFALL AMOUNTS OF UP TO A HALF AN INCH CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-231100- NORTHERN GREENLEE COUNTY- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE ON AND OFF THROUGH TONIGHT. THE SNOW LEVEL WILL ONCE AGAIN FALL TO AROUND 8000 FEET OVERNIGHT...WITH 2 TO 4 INCHES OF WET SNOW EXPECTED ON THE HIGHER MOUNTAIN PEAKS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY. THE SNOW LEVEL IS EXPECTED TO FALL TO AROUND 6000 FEET BY FRIDAY NIGHT...WITH WET SNOW ACCUMULATIONS OF 4 TO 8 INCHES POSSIBLE ABOVE 7000 FEET. ANOTHER STORM SYSTEM WILL CROSS THE GREAT BASIN ON TUESDAY AND WEDNESDAY. THIS COULD BRING STRONG GUSTY WINDS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Mar 22, 7:58 PM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
758 PM MST THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 N TUCSON 32.32N 110.94W
03/22/2007 M0.75 INCH PIMA AZ TRAINED SPOTTER
&&
JGLUECKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.